Parabolic tunneling calculations

Rex T. Skodje, Donald G Truhlar

Research output: Contribution to journalArticlepeer-review

188 Scopus citations


A new analytic approximation is presented for thermally averaged transmission coefficients for tunneling through and reflection by truncated parabolic potential barriers. The approximation has a wide range of validity and avoids the spurious singularities of the well-known result for untruncated parabolic barriers. We also apply the analytic result to effective parabolic fits to other barrier shapes. The results are quite encouraging and suggest that the approximation may be useful for a wide variety of chemical applications.

Original languageEnglish (US)
Pages (from-to)624-628
Number of pages5
JournalJournal of Physical Chemistry
Issue number6
StatePublished - Jan 1 1981


Dive into the research topics of 'Parabolic tunneling calculations'. Together they form a unique fingerprint.

Cite this